MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C1035-B
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2020-01116, 3005168196-2020-01117.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using pod coils, ruby coils, a ruby coil detachment handle (handle), and non-penumbra microcatheter.It was reported that the patient anatomy was tortuous.During the procedure, the physician advanced a pod coil to the target vessel using the microcatheter and attempted to detach the pod coil using the handle.However, the handle failed to attach the pod coil.Subsequently, the pod coil was removed, and the physician implanted two penumbra coils in the vessel.The physician then advanced the next pod coil and a ruby coil separately to the vessel, but the same issue occurred; the handle failed to detach the pod coil and ruby coil.Therefore, the pod coil and ruby coil were removed.The procedure was completed using another penumbra coil and the same handle.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10376103
Report Number3005168196-2020-01118
Device Sequence Number2889425
Product Code HCG
UDI-Device Identifier00814548019062
UDI-Public00814548019062
Combination Product (Y/N)Y
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/13/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY2C1035-B
Device Catalogue NumberRBY2C1035
Device Lot NumberF90628
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2020
Initial Report FDA Received Date08/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR
Date Report Sent to FDA01/01/2005